Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 155, NWS State College, PA

July 13, 1995Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 13, 1995, 9:08 PM EDT for Warren County, Pennsylvania. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 13, 1995, 9:08 PM EDT (01:08 UTC)
Expired
Jul 13, 1995, 10:15 PM EDT
In force
67 min
Issued by
NWS State College, PA
Area
Whole counties

County Warren County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 1995-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 1995-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 140108 RRA
SVRCTP
PAC123-140215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT THU JUL 13 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...WARREN COUNTY
 
AT 907 PM STATE COLLEGE DOPPLER RADAR SHOWED A LINE OF SEVERE
THUNDERSTORMS FROM NEAR CORY IN ERIE COUNTY SOUTHWESTWARD. THESE STORMS
ARE MOVING SOUTHEAST AT MORE THAN 40 MPH AND WILL APPROACH THE AREA FROM
SUGAR GROVE TO GRAND VALLEY BEFORE 930 PM...AND CONTINUE SOUTHEAST
THROUGH WARREN AND CHERRY GROVE BEFORE 10 PM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:45 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 13, 7:45 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT THU JUL 13 1995

STRONG SQUALL LINE FROM YXU TO BTL MAKING TRACKS OFF TO THE SE.
RAMSDIS EXTRAPOLATION PUTS TRW INTO OUR NW COUNTIES BY 01Z. SYSTEM
IS OUTRACING LOW LEVEL SUPPORT RAPIDLY BUT MAY HAVE ENUF OOOMF! TO
CAUSE SQUALLY TRW OVER WRN PA. SEEMS TO BE TAKING ON MCS APPEARANCE
AND TURNING TO THE RIGHT. QUESTION IS HOW MUCH OF SYSTEM WILL HANG
TOGETHER AS IT HEADS DOWN INTO LOCAL AREA. AVN SEEMS TO HAVE A BEST
HANDLE ON LOW LEVEL THETA-E POOLS TRACKING HIGHEST MIXING RATIOS
ALMOST STRAIGHT WEST TO EAST JUST NORTH OF THE AREA BUT WITH A LOBE
OF HIGH MOISTURE SLIDING ACROSS NRN PA EARLY TOM AM.

AFTER THE FIREWORKS TONITE...MORE HEAT AND HUMIDITY FOR NEXT COUPLE
OF DAYS. AVN PROGS A SHOT OF MID LEVEL COOL ADVECTION TO MOVE OUT
OF GREAT LAKES LATER TOM AND TRACK ALONG NRN PART OF STATE WHICH
WOULD PROVIDE FOCUS FOR MORE DIURNALLY AUGMENTED CONVECTION. NGM IS
NOT AS AGGRESSIVE WITH THIS FEATURE UT BOTH MODELS DRAPE SFC FRONT
ALONG ABOUT 43N SO WILL HAVE PLENTY TO ACT AS FOCUS IN HOT MOIST
ATMOSPHERE.

WILL KEEP IT SHORT...AND TRY TO WHIP OUT SOME PFT'S BEFORE STUFF
HITS THE FAN.

LA CORTE

In the hours before

Special weather statement, Jul 13, 8:43 PM EDT, 25 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141200-

SPECIAL WEATHER STATEMENT - DEVELOPING HEAT WAVE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 PM EDT THU JUL 13 1995

...VERY WARM AND HUMID CONDITION ARE IN STORE FOR THE UP COMING
WEEKEND...

HOT AND HUMID CONDITIONS CURRENTLY OVER THE PLAIN STATES WILL BE
DRIFTING EAST OVER THE OHIO VALLEY AND INTO PENNSYLVANIA TOMORROW AND
THROUGH THE REMAINDER OF THE WEEKEND.  AS A HIGH PRESSURE SYSTEM MOVES
EAST...MUCH OF THE REGION WILL BE EXPERIENCING SOUTHERLY FLOW.  A
MAJORITY OF PENNSYLVANIA WILL EXPERIENCE HIGH TEMPERATURES IN THE 90S.
HOWEVER...THE SUSQUEHANNA VALLEY WILL EXPERIENCE THE MOST DISCOMFORT
BECAUSE OF MORE HUMID CONDITIONS.  TEMPERATURES WILL BE IN THE UPPER
90S IN THIS AREA WITH A HEAT INDEX BETWEEN 105 AND 110 DEGREES AT TIMES.

SLOW DOWN...YOUR BODY CANNOT PERFORM ITS BEST IN HIGH TEMPERATURES
AND HUMIDITIES.  THE NATIONAL WEATHER SERVICE ADVISES TO USE CAUTION
THIS WEEKEND WITH ANY OUTDOOR ACTIVITIES.  PROLONGED EXPOSURE COMBINED
WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE.

LA CORTE
Special weather statement, Jul 13, 8:45 PM EDT, 23 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141200-

SPECIAL WEATHER STATEMENT - DEVELOPING HEAT WAVE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 PM EDT THU JUL 13 1995

...VERY WARM AND HUMID CONDITION ARE IN STORE FOR THE UP COMING
WEEKEND...

HOT AND HUMID CONDITIONS CURRENTLY OVER THE PLAIN STATES WILL BE
DRIFTING EAST OVER THE OHIO VALLEY AND INTO PENNSYLVANIA TOMORROW AND
THROUGH THE REMAINDER OF THE WEEKEND.  AS A HIGH PRESSURE SYSTEM MOVES
EAST...MUCH OF THE REGION WILL BE EXPERIENCING SOUTHERLY FLOW.  A
MAJORITY OF PENNSYLVANIA WILL EXPERIENCE HIGH TEMPERATURES IN THE 90S.
HOWEVER...THE SUSQUEHANNA VALLEY WILL EXPERIENCE THE MOST DISCOMFORT
BECAUSE OF MORE HUMID CONDITIONS.  TEMPERATURES WILL BE IN THE UPPER
90S IN THIS AREA WITH A HEAT INDEX BETWEEN 105 AND 110 DEGREES AT TIMES.

SLOW DOWN...YOUR BODY CANNOT PERFORM ITS BEST IN HIGH TEMPERATURES
AND HUMIDITIES.  THE NATIONAL WEATHER SERVICE ADVISES TO USE CAUTION
THIS WEEKEND WITH ANY OUTDOOR ACTIVITIES.  PROLONGED EXPOSURE COMBINED
WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE.

LA CORTE

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.